By Topic

An Optimization-Based Approach for QoS Routing in High-Bandwidth Networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Xiaojun Lin ; Sch. of Electr. & Comput. Eng., Purdue Univ., West Lafayette, IN ; Ness B. Shroff

In this paper, we propose an optimization-based approach for Quality of Service (QoS) routing in high-bandwidth networks. We view a network that employs QoS routing as an entity that distributively optimizes some global utility function. By solving the optimization problem, the network is driven to an efficient operating point. In earlier work, it has been shown that when the capacity of the network is large, this optimization takes on a simple form, and once the solution to this optimization problem is found, simple proportional QoS routing schemes will suffice. However, this optimization problem requires global information. We develop a distributed and adaptive algorithm that can efficiently solve the optimization online. Compared with existing QoS routing schemes, the proposed optimization-based approach has the following advantages: 1) the computation and communication overhead can be greatly reduced without sacrificing performance; 2) the operating characteristics of the network can be analytically studied; and 3) the desired operating point can be tuned by choosing appropriate utility functions

Published in:

IEEE/ACM Transactions on Networking  (Volume:14 ,  Issue: 6 )